Alert archive / Texas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 141, NWS Austin/San Antonio, TX

November 15, 2011Fayette County, Lavaca County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Nov 15, 2011, 12:26 PM CST for Fayette County, Lavaca County, Texas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 15, 2011, 12:26 PM CST (18:26 UTC)
Expired
Nov 15, 2011, 1:00 PM CST
In force
34 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon

Counties Fayette County, TX, Lavaca County, TX

The radar

The Austin/San Antonio radar (KEWX), 110 km from the middle of the area, began a volume at 18:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 15, 6:38 AM CSTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 6.4 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2011-11-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1492 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2011-11-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 182 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1492 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
541 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
182 m²/s²
0-3 km storm-relative helicity
214 m²/s²
Significant tornado parameter
2.0
Supercell composite
10.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

935 
WUUS54 KEWX 151826
SVREWX
TXC149-285-151900-
/O.NEW.KEWX.SV.W.0141.111115T1826Z-111115T1900Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1226 PM CST TUE NOV 15 2011

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL FAYETTE COUNTY...
  EXTREME NORTH CENTRAL LAVACA COUNTY...

* UNTIL 100 PM CST.

* AT 1224 PM CST...NWS METEOROLOGISTS HAVE DETECTED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
  MPH.  THIS STORM WAS LOCATED NEAR SCHULENBURG...AND MOVING
  NORTHEAST AT 20 MPH.

* SOME LOCATIONS IN THE WARNING INCLUDE HIGH HILL...FREYBURG...SWISS
  ALP...DUBINA AND AMMANNSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CST
TUESDAY AFTERNOON FOR SOUTH CENTRAL TEXAS.

&&

LAT...LON 2974 9676 2958 9699 2975 9707 2988 9689
TIME...MOT...LOC 1827Z 227DEG 19KT 2970 9696

$$
1 follow-up statement
986 
WWUS54 KEWX 151842
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1242 PM CST TUE NOV 15 2011

TXC285-151852-
/O.CAN.KEWX.SV.W.0141.000000T0000Z-111115T1900Z/
LAVACA TX-
1242 PM CST TUE NOV 15 2011

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTH CENTRAL LAVACA
COUNTY IS CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CST
TUESDAY AFTERNOON FOR SOUTH CENTRAL TEXAS.

LAT...LON 2974 9679 2964 9700 2975 9707 2988 9689
TIME...MOT...LOC 1842Z 227DEG 19KT 2975 9689

$$

TXC149-151900-
/O.CON.KEWX.SV.W.0141.000000T0000Z-111115T1900Z/
FAYETTE TX-
1242 PM CST TUE NOV 15 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 PM CST
FOR SOUTH CENTRAL FAYETTE COUNTY...

AT 1236 PM CST...NWS METEOROLOGISTS CONTINUED TO DETECT A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.
 THIS STORM WAS LOCATED NEAR HIGH HILL...OR NEAR SCHULENBURG...MOVING
NORTHEAST AT 20 MPH.

SOME LOCATIONS IN THE WARNING AREA INCLUDE SWISS ALP...DUBINA AND
AMMANNSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CST
TUESDAY AFTERNOON FOR SOUTH CENTRAL TEXAS.

&&

LAT...LON 2974 9679 2964 9700 2975 9707 2988 9689
TIME...MOT...LOC 1842Z 227DEG 19KT 2975 9689

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 15, 11:47 AM CST, 39 minutes earlier.

Area forecast discussion, Nov 15, 11:47 AM CST, 39 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1147 AM CST TUE NOV 15 2011

.DISCUSSION...
SEE AVIATION DISCUSSION.

&&

.AVIATION...
IMPROVEMENT TO VFR IS FORECAST AT I-35 TERMINALS OVER THE NEXT
COUPLE OF HOURS. OTHERWISE...VFR CONDITIONS ARE FORECAST TO
PERSIST THROUGH THE TAF PERIOD WITH AN INCREASING WESTERLY LOW
LEVEL FLOW. FOG IS FORECAST EAST OF I-35 TERMINALS WEDNESDAY
MORNING AND NOT EXPECTED TO IMPACT THE TAF SITES AT THIS TIME. A
COLD FRONT WILL PUSH THROUGH WEDNESDAY EVENING AND CHANGE THE LOW
LEVEL FLOW TO A NORTHERLY DIRECTION.

&&

.PREV DISCUSSION... /ISSUED 659 AM CST TUE NOV 15 2011/

UPDATE...
THE EASTERN HALF OF SOUTH CENTRAL TEXAS REMAINS UNDER A SEVERE
THUNDERSTORM WATCH THROUGH MID MORNING. UPDATED ZONE FORECAST TO
SHOW CURRENT AND EXPECTED WEATHER CONDITIONS WITHIN THE NEXT FEW
HOURS.

PREV DISCUSSION... /ISSUED 543 AM CST TUE NOV 15 2011/

AVIATION...
IFR/MVFR CIGS WITH MVFR VSBYS IN ISOLD SHRA WILL PERSIST AHEAD OF
AND IMMEDIATELY BEHIND A LINE OF SHRA/TSRA AS IT MOVES EAST ACROSS
SOUTH CENTRAL THIS MORNING INTO EARLY AFTERNOON. CLOUDS WILL
DECREASE AN HOUR OR TWO AFTER THE LINE PASSES WITH SKIES BECOMING
VFR. DAMAGING DOWNDRAFT WIND GUSTS UP TO 50 KTS ARE POSSIBLE WITH
THE LINE OF SHRA/TSRA. OTHERWISE...WINDS WILL BE SLY LESS THAN 10
KTS AHEAD OF THE LINE AND WLY LESS THAN 10 KTS BEHIND THE LINE.

PREV DISCUSSION... /ISSUED 421 AM CST TUE NOV 15 2011/

DISCUSSION...
LIGHT TO MODERATE SHOWERS AND ISOLATED THUNDERSTORMS WITH EMBEDDED
HEAVY DOWNPOURS ARE AFFECTING PORTIONS OF THE EDWARDS
PLATEAU/WESTERN HILL COUNTRY AND THE NORTHERN PART OF THE RIO
GRANDE. THIS ACTIVITY IS ASSOCIATED WITH THE WELL ADVERTISED UPPER
LOW CURRENTLY OVER THE BIG BEND AREA. THIS SYSTEM IS FORECASTED TO
MOVE EASTWARD AND ACROSS SOUTH CENTRAL TEXAS DURING THE MORNING HOURS.

AS THE UPPER LOW MOVES ACROSS SOUTH CENTRAL TEXAS THIS
MORNING...CHANCES OF SHOWERS AND THUNDERSTORMS WILL GO UP DUE
TO INCREASING INSTABILITY OVER THE REGION. SOME THUNDERSTORMS
MAY BE SEVERE WITH DAMAGING WINDS. ALSO...LOCALLY HEAVY RAINFALL
IS POSSIBLE SINCE FORECAST SOUNDING PW'S ARE RUNNING ABOVE THE TWO
STANDARD DEVIATIONS FOR THIS TIME OF THE YEAR...WHICH BASICALLY IS
AN EXCELLENT MARKER FOR FORECASTING HEAVY PRECIPITATION.

A SEVERE THUNDERSTORM WATCH IS NOW IN EFFECT FOR THE WESTERN HALF
OF SOUTH CENTRAL TEXAS UNTIL 9 AM CST THIS MORNING. HOWEVER...THIS
SEVERE THUNDERSTORM WATCH MAY BE EXTENDED AND EXPANDED LATER THIS
MORNING. STAY TUNED...FOR UPDATED INFORMATION AND POSSIBLE WATCHES
AND WARNINGS AS STORMS MOVE EASTWARD AND BEGIN TO IMPACT POPULATED
AREAS AND METRO CITIES.

LATER THIS AFTERNOON...THE UPPER LOW SHOULD BE OUT FROM OUR
COUNTY FORECAST WARNING AREA WHILE DRYING CONDITIONS ARE EXPECTED
TO FILTER IN FROM THE WEST.

A PACIFIC COLD FRONT IS EXPECTED TO ENTER THE LOCAL AREA LATE
TONIGHT INTO WEDNESDAY MORNING. THIS FRONT WILL KEEP DRY AND MILD
WEATHER CONDITIONS FOR THE NEXT FEW DAYS WITH MORNING TEMPS ON THE
COOL SIDE...ESPECIALLY THURSDAY MORNING.

NEXT CHANCES OF RAIN ARE EXPECTED LATE DURING THE UPCOMING
WEEKEND INTO MONDAY AS AN UPPER LOW SYSTEM APPROACHES THE LOCAL
AREA FROM THE SOUTHWEST CONUS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              74  57  77  48  67 /  80  10  -   -   -
AUSTIN BERGSTROM INTL AIRPORT  74  52  77  45  68 /  80  10  -   -   -
NEW BRAUNFELS MUNI AIRPORT     76  55  78  48  69 /  80  -   -   -   -
BURNET MUNI AIRPORT            74  53  73  43  65 /  80  10  -   -   -
DEL RIO INTL AIRPORT           79  54  80  49  68 /  20   0   0  -   -
GEORGETOWN MUNI AIRPORT        74  54  74  44  66 /  80  10  -   -   -
HONDO MUNI AIRPORT             79  53  80  45  70 /  80  -   -   -   -
SAN MARCOS MUNI AIRPORT        76  54  77  47  68 /  80  10  -   -   -
LA GRANGE - FAYETTE REGIONAL   76  57  77  50  68 /  80  10  -   -   -
SAN ANTONIO INTL AIRPORT       78  57  79  50  69 /  80  -   -   -   -
STINSON MUNI AIRPORT           80  58  81  50  70 /  80  -   -   -   -

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MESOSCALE/AVIATION...22
SYNOPTIC/GRIDS...11
PUBLIC SERVICE/DATA COLLECTION...32
Hazardous weather outlook, Nov 15, 5:51 AM CST, 6 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
551 AM CST TUE NOV 15 2011

TXZ171>173-183>194-202>209-217>225-228-161200-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
551 AM CST TUE NOV 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...

AN UPPER LEVEL STORM SYSTEM WILL MOVE EAST ACROSS SOUTH CENTRAL
TEXAS DURING THE DAYTIME HOURS TODAY. A LINE OF SHOWERS AND
THUNDERSTORMS WILL MOVE EAST ACROSS THE AREA WITH ISOLATED SHOWERS
AND PATCHES OF RAIN AHEAD OF AND IMMEDIATELY BEHIND THE LINE. THE
MAIN THREATS WILL BE LOCALLY HEAVY DOWNPOURS AND SEVERE STORMS WITH
DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, Nov 15, 10:59 AM CST, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1059 AM CST TUE NOV 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1031 AM     FUNNEL CLOUD     N NIXON                 29.27N  97.76W
11/15/2011                   GONZALES           TX   LAW ENFORCEMENT

            FUNNEL CLOUDS SIGHTED BETWEEN NIXON AND SMILEY NEAR
            FM97.

&&

EVENT NUMBER EWX1100367

PM
Local storm report, Nov 15, 11:30 AM CST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1130 AM CST TUE NOV 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 AM     HAIL             N BRACKETTVILLE         29.32N 100.41W
11/15/2011  E0.25 INCH       KINNEY             TX   PUBLIC

            PEA SIZE HAIL... STRONG WINDS AND NICE HEAVY RAINS.

&&

EVENT NUMBER EWX1100368

PM
Local storm report, Nov 15, 11:43 AM CST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1143 AM CST TUE NOV 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1113 AM     FUNNEL CLOUD     6 WSW GONZALES          29.48N  97.54W
11/15/2011                   GONZALES           TX   FIRE DEPT/RESCUE

            FUNNEL CLOUD SIGHTED NEAR THE TOWN OF COST.

&&

EVENT NUMBER EWX1100369

PM
Special weather statement, Nov 15, 11:43 AM CST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1143 AM CST TUE NOV 15 2011

TXZ173-193-194-209-223-225-151830-
BASTROP-FAYETTE-GONZALES-LAVACA-LEE-WILLIAMSON-
1143 AM CST TUE NOV 15 2011

...SIGNIFICANT WEATHER ADVISORY FOR BASTROP...EXTREME SOUTHEASTERN
WILLIAMSON...WESTERN LEE...NORTHWESTERN LAVACA...NORTHEASTERN
GONZALES AND WESTERN FAYETTE COUNTIES UNTIL 1230 PM CST...

AT 1136 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ELGIN TO BASTROP TO
CISTERN TO SHINER...AND MOVING NORTHEAST AT 20 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  MOULTON...
  ELGIN...
  SMITHVILLE...
  FLATONIA...
  SCHULENBURG...
  LA GRANGE...
  GIDDINGS...
  LEXINGTON...
  CIRCLE D-KC ESTATE...
  MULDOON...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.
Local storm report, Nov 15, 11:45 AM CST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1145 AM CST TUE NOV 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1120 AM     TSTM WND DMG     N GONZALES              29.51N  97.45W
11/15/2011                   GONZALES           TX   FIRE DEPT/RESCUE

            NUMEROUS TREES SNAPPED... SEVERAL BUILDING DAMAGED AND
            POWER LINES POLE BROKEN.

&&

EVENT NUMBER EWX1100370

PM
Special weather statement, Nov 15, 12:21 PM CST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1221 PM CST TUE NOV 15 2011

TXZ173-193-194-209-225-151900-
BASTROP-FAYETTE-LAVACA-LEE-WILLIAMSON-
1221 PM CST TUE NOV 15 2011

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN BASTROP...SOUTHEASTERN
WILLIAMSON...LEE...NORTHERN LAVACA AND FAYETTE COUNTIES UNTIL 100 PM
CST...

AT 1212 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF
THRALL TO 6 MILES SOUTHEAST OF PAIGE TO 6 MILES NORTHWEST OF
HALLETTSVILLE...AND MOVING NORTHEAST AT 20 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  SCHULENBURG...
  GIDDINGS...
  LEXINGTON...
  LA GRANGE...
  FEDOR...
  TANGLEWOOD...
  DIME BOX...
  ROUND TOP...
  FAYETTEVILLE...
  SERBIN...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 15, 1:52 AM CSTSevere Thunderstorm WarningEWXKinney53 min
Nov 15, 3:11 AM CSTSevere Thunderstorm WarningEWXKinney, Maverick64 min
Nov 15, 4:09 AM CSTSevere Thunderstorm WarningEWXUvalde, Zavala36 min
Nov 15, 4:46 AM CSTSevere Thunderstorm WarningEWXFrio, Medina, Uvalde, Zavala31 min
Nov 15, 8:43 AM CSTAreal Flood AdvisoryEWXBexar, Comal, Guadalupe, Hays, Kendall107 min
Nov 15, 10:15 AM CSTAreal Flood AdvisoryEWXBastrop, Caldwell, Gonzales, Guadalupe, Hays, Travis105 min
Nov 15, 11:29 AM CSTAreal Flood AdvisoryEWXBastrop, Caldwell, Fayette, Gonzales, Lavaca2 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.